Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 12, 2022, 3:53 AM CST for Kenedy County, Texas. It took effect at Feb 12, 2022, 1:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2022, 3:53 AM CST (09:53 UTC)
- In effect from
- Feb 12, 2022, 1:00 PM CST
- Expired
- Feb 12, 2022, 9:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
780 WWUS74 KBRO 120953 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 353 AM CST Sat Feb 12 2022 TXZ256-257-351-121900- /O.NEW.KBRO.WI.Y.0005.220212T1900Z-220213T0100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 353 AM CST Sat Feb 12 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 1 PM this afternoon to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
482 WWUS74 KBRO 121206 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 606 AM CST Sat Feb 12 2022 TXZ249-250-121500- /O.NEW.KBRO.FG.Y.0005.220212T1206Z-220212T1500Z/ Jim Hogg-Brooks- Including the cities of Hebbronville and Falfurrias 606 AM CST Sat Feb 12 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Jim Hogg and Brooks Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ256-257-351-122015- /O.CON.KBRO.WI.Y.0005.220212T1900Z-220213T0100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 606 AM CST Sat Feb 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 1 PM this afternoon to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
729 WWUS74 KBRO 121509 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 909 AM CST Sat Feb 12 2022 TXZ249-250-121615- /O.EXP.KBRO.FG.Y.0005.000000T0000Z-220212T1500Z/ Jim Hogg-Brooks- Including the cities of Hebbronville and Falfurrias 909 AM CST Sat Feb 12 2022 ...DENSE FOG ADVISORY HAS EXPIRED... Visibility across the advisory area has improved. $$ TXZ256-257-351-121615- /O.CON.KBRO.WI.Y.0005.220212T1900Z-220213T0100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 909 AM CST Sat Feb 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 1 PM this afternoon to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
371 WWUS74 KBRO 122358 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 558 PM CST Sat Feb 12 2022 TXZ256-257-351-130300- /O.EXT.KBRO.WI.Y.0005.000000T0000Z-220213T0300Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 558 PM CST Sat Feb 12 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
385 WWUS74 KBRO 130256 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 856 PM CST Sat Feb 12 2022 TXZ256-257-351-130400- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-220213T0300Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 856 PM CST Sat Feb 12 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... North winds of 15 to 25 mph with gusts 30-35 mph continue through Midnight then steadily relax overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:53 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 12, 3:53 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
353 AM CST Sat Feb 12 2022
.SHORT TERM (Now through Sunday): Light winds and moisture pooling
ahead of the advancing cold front has allowed some patchy to areas
of fog to form across portions of the Northern Ranchlands early this
morning. A Dense Fog Advisory may be needed later this morning for
Brooks and Jim Hogg Counties. Latest SREF Prob suggest that patchy
fog will spread southward across portions of the Rio Grande Valley
around sunrise. Patchy to areas of fog are expected to lift and mix
out by mid morning with daytime heating and increasing winds.
A deep, positively-tilted mid level trough will continue to move
southeast over the central CONUS, phasing with another trough over
Mexico, and bringing an associated cold front south through deep
South Texas this afternoon. The front is expected to arrive across
the Northern Ranchlands around mid to late morning and make it to
the coast by mid afternoon.
Rain chances will increase later this morning into the afternoon as
the front approaches. Modest instability may trigger isolated
thunder, mainly across the Rio Grande Valley, along the coast, and
across the Gulf waters. Rainfall amounts will range from hundredths
to a quarter of an inch with the highest amounts expected for the
southeastern or coastal sections. Breezy to windy north winds will
develop behind the front, with the strongest winds concentrated
right along the coast. Some strong wind gust may reach South Padre
Island a few hours this afternoon. Therefore, have decided to issued
a Wind Advisory along the coast from 1 pm until 7 pm this evening.
Cloudy skies and breezy north winds will continue into this evening.
A few showers may linger after sunset, mainly across the Lower
Valley and over the coastal waters. The 500mb shortwave trough axis
will swing overhead and move east of the region by late tonight,
providing a dry and stable northwest flow aloft. At the surface,
high pressure will build into deep south Texas tonight then settle
across the area on Sunday. Low temperatures tonight will fall into
the mid to upper 30s across the northern ranchlands to the low 40s
across much of the Rio Grande Valley with clearing skies. Sunny
skies and mild temperatures are expected on Sunday with highs mainly
in the 60s.
.LONG TERM (Sunday Night through Friday): The long term will start
off with high pressure overhead as a cooler, drier airmass settles
in behind today's front. These cooler and drier conditions will
persist through Monday before the Gulf warmth and moisture modifies
the airmass as high pressure progresses to the east and an onshore
flow develops by Monday night.
A Northwest Pacific upper low will shoot down the West Coast on
Tuesday and cyclogenesis will occur lee-side of the Rockies over the
Southern Plains, helping to enhance the pressure gradient across
Deep South Texas. As such, breezy conditions are expected across all
of Deep South Texas on Tuesday. As the surface low deepens Tuesday
night into Wednesday, the 925 mb jet will strengthen to 40 to 50
knots through Wednesday evening. Depending on how much mixing occurs
to get these stronger winds to the surface, a Wind Advisory may be
needed for the coastal areas where the winds are expected to be
strongest on Wednesday and Wednesday evening. The strong return flow
will lead to decent warm air advection across the area through mid
week, with temperatures increasing each day...with highs ranging
from the upper 70s to upper 80s by Wednesday.
Now for the one-two-punch with back to back fronts...like a quick
jab-cross combo...As the Pacific upper low opens up, rounds the base
of the longwave trough (that will begin to set up over the
central/eastern CONUS), and moves across the Southern Plains, a
relatively weak cold front will move through Deep South Texas on
Thursday morning. This will be a generally dry frontal passage with
the bulk of the moisture concentrated offshore. This dry airmass
will not be much cooler than the previous...allowing highs to still
reach the lower to mid 80s across the area, except for along the
coast where temperatures will be in the 70s. Close on the heals of
this front, a second, more potent cold front will move through Deep
South Texas Thursday night as another shortwave rounds the base of
the longwave trough. This will also be dry frontal passage, so no
rain chances are expected, except offshore. Cold air advection will
be much more apparent with this front as temperatures dip into the
40s by Friday morning and highs only top off in the low to mid 60s
by the afternoon.
&&
.MARINE: Now through Sunday...Buoy 42020 reported south winds
around 12 knots gusting to around 14 knots with seas slightly over
2.3 feet with a period of 5 seconds at 250 CST/850 UTC. Light to
moderate southeast winds and low seas will continue this morning,
ahead of an approaching front. A sharp increase in northerly winds
will occur this afternoon with the arrival of a cold front.
Adverse conditions will develop along the lower Texas this
afternoon and prevail through late tonight. A Gale Warning is in
effect for the Gulf waters from 2 pm until 10 pm. A follow-on Gulf
Small Craft Advisory will likely be needed through late tonight.
Also, a Small Craft Advisory is in effect for the Laguna Madre
from 2 pm until 4 am Sunday. Conditions will gradually improve on
Sunday as high pressure builds across the northwest Gulf. Exercise
caution conditions will likely be needed on the Gulf waters by
late Sunday afternoon as seas will remain elevated.
Sunday Night through Friday...Marine conditions will steadily
improve through Monday as winds and seas gradually subside.
Southerly winds will strengthen Tuesday and remain elevated
through Wednesday evening, building seas and bringing Small Craft
Advisory conditions across the lower Texas coastal waters for this
period. Then a series of 2 fronts will move through Thursday into
Thursday night, bringing another round of potential Small Craft
Advisory conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 43 58 43 / 60 20 0 0
BROWNSVILLE 73 44 61 43 / 60 20 0 0
HARLINGEN 72 40 61 40 / 60 10 0 0
MCALLEN 72 42 63 40 / 50 10 0 0
RIO GRANDE CITY 71 39 65 38 / 50 10 0 0
SOUTH PADRE ISLAND 69 49 56 51 / 60 20 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from this afternoon through Sunday
afternoon for TXZ256-257-351.
Wind Advisory from 1 PM this afternoon to 7 PM CST this evening
for TXZ256-257-351.
GM...Small Craft Advisory from 2 PM this afternoon to 4 AM CST Sunday
for GMZ130-132-135.
Gale Warning from 2 PM this afternoon to 10 PM CST this evening
for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
63-KC/69-FarrisHazardous weather outlook, Feb 11, 7:37 PM CST, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 737 PM CST Fri Feb 11 2022 TXZ248>257-351-353-130145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 737 PM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind Advisories may be needed for the coastal counties Saturday afternoon and for inland areas of the Lower Rio Grande Valley and the coastal areas Tuesday and Wednesday. Elevated rip current risk are likely along area beaches Saturday through Sunday, and again Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-130145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 737 PM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Gale Warning is in effect for the Gulf waters Saturday afternoon through Saturday evening. Small Craft Advisories are likely for the Gulf waters Saturday night, after the Gale warning ends, through Sunday morning. Small Craft Advisories are in effect for the Laguna Madre from Saturday afternoon into early Sunday morning. Additional Small Craft Advisories may be necessary Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:55 AM CST | Rip Current Statement | BRO | Kenedy | 38 hr |
| Feb 12, 6:06 AM CST | Dense Fog Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Feb 12, 5:56 PM CST | Small Craft Advisory | BRO | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.